Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 4, 2004, 8:41 PM MDT for Weston County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 8:41 PM MDT (02:41 UTC)
- Expired
- Jun 4, 2004, 9:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:40 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 4, 8:40 PM MDT, 1 minute before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 840 PM MDT FRI JUN 4 2004 .DISCUSSION...SURFACE LOW SITUATED OVER SOUTHWEST SOUTH DAKOTA AND NORTHWEST WYOMING. THUNDERSTORMS CONTINUE OVER SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH NORTHEAST WYOMING. LATEST RUC STILL INDICATING STRONG LIFT OVER THE CWA FOR THE NEXT FEW HOURS. CHANGED WORDING IN THE SOUTHERN ZONES TO NOTE SCATTERED SHOWERS AND THUNDERSTORMS. NO OTHER CHANGES ANTICIPATED AT THIS TIME. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. JS
Hazardous weather outlook, Jun 4, 6:21 AM MDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 621 AM MDT FRI JUN 4 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 621 AM MDT (721 AM CDT) FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE TROUGH WILL CROSS THE NORTHERN PLAINS DURING THE AFTERNOON AND EVENING...BRINGING A CHANCE FOR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF NORTHEAST WYOMING AND ALL OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY FOR THE BLACK HILLS AND SOUTHERN SOUTH DAKOTA WITH A BETTER CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 4, 5:00 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
500 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 9 W GLAD VALLEY 45.40N 101.97W
06/04/2004 0.75 INCH ZIEBACH SD PUBLIC
&&
UNRSpecial weather statement, Jun 4, 5:47 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 547 PM MDT FRI JUN 4 2004 SDZ024-025-027-029-030-041-074-050007- CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-NORTHERN BLACK HILLS- NORTHERN FOOT HILLS-SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS- 547 PM MDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR CUSTER FALL RIVER AND LAWRENCE COUNTIES IN SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CUSTER FALL RIVER AND LAWRENCE COUNTIES HAS BEEN CANCELLED. SCHILD
Local storm report, Jun 4, 5:56 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
556 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 W WANBLEE 43.57N 101.78W
06/04/2004 1.00 INCH JACKSON SD PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
UNRSpecial weather statement, Jun 4, 6:38 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 638 PM MDT FRI JUN 4 2004 SDZ002-050055- PERKINS- 638 PM MDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR PERKINS COUNTY IN NORTHWEST SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR PERKINS COUNTY HAS BEEN CANCELLED. SCHILD
Special weather statement, Jun 4, 8:09 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 809 PM MDT FRI JUN 4 2004 SDZ013-014-026-028-031-032-042>044-046-047-072-073-050230- BENNETT-CENTRAL BLACK HILLS-HAAKON-JACKSON-MELLETTE- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-ZIEBACH- 809 PM MDT (909 PM CDT) FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 THAT WAS IN EFFECT FOR SOUTH CENTRAL...SOUTHWEST...AND WEST CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED... THE THREAT OF WIDESPREAD SEVERE WEATHER HAS MOVED OUT OF THE AREA... THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. HOWEVER...ISOLATED STRONG STORMS ARE STILL POSSIBLE OVER SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SCHILD
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:42 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 63 min |
| Jun 4, 8:29 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 46 min |
| Jun 4, 9:49 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 41 min |
| Jun 4, 11:00 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.